Alert archive / Massachusetts / Small Craft Advisories in 2012
Small Craft Advisory 88, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Nov 2, 2012, 4:02 PM EDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2012, 4:02 PM EDT (20:02 UTC)
- Expired
- Nov 4, 2012, 3:39 AM EST
- In force
- 37 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
827 WHUS71 KBOX 022002 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 402 PM EDT FRI NOV 2 2012 ANZ235-030415- /O.CAN.KBOX.SW.Y.0039.000000T0000Z-121103T0100Z/ /O.NEW.KBOX.SC.Y.0088.121103T1400Z-121104T0600Z/ RHODE ISLAND SOUND- 402 PM EDT FRI NOV 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM EDT SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM EDT SATURDAY TO 1 AM EST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-030415- /O.CAN.KBOX.SW.Y.0039.000000T0000Z-121103T2100Z/ /O.NEW.KBOX.SC.Y.0088.121102T2002Z-121104T1300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 402 PM EDT FRI NOV 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-030415- /O.CAN.KBOX.SW.Y.0039.000000T0000Z-121103T2100Z/ /O.NEW.KBOX.SC.Y.0088.121102T2002Z-121104T1300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 402 PM EDT FRI NOV 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-030415- /O.NEW.KBOX.SC.Y.0088.121102T2002Z-121104T1300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 402 PM EDT FRI NOV 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ237-030415- /O.NEW.KBOX.SC.Y.0088.121103T1400Z-121104T0600Z/ BLOCK ISLAND SOUND- 402 PM EDT FRI NOV 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM EDT SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM EDT SATURDAY TO 1 AM EST SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-030415- /O.NEW.KBOX.SC.Y.0088.121103T1400Z-121104T0600Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 402 PM EDT FRI NOV 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM EDT SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM EDT SATURDAY TO 1 AM EST SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
614 WHUS71 KBOX 030756 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT SAT NOV 3 2012 ANZ251-031600- /O.CAN.KBOX.SC.Y.0088.000000T0000Z-121104T1300Z/ /O.NEW.KBOX.SC.Y.0089.121104T0000Z-121104T1200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 356 AM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM EDT THIS EVENING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING TO 7 AM EST SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-030900- /O.CAN.KBOX.SC.Y.0088.121103T1400Z-121104T0600Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 356 AM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ250-031600- /O.EXT.KBOX.SC.Y.0088.000000T0000Z-121104T1700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 356 AM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-031600- /O.EXT.KBOX.SC.Y.0088.000000T0000Z-121104T1700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 356 AM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-031600- /O.EXT.KBOX.SC.Y.0088.000000T0000Z-121104T1200Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 356 AM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
817 WHUS71 KBOX 031356 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 956 AM EDT SAT NOV 3 2012 ANZ250-032200- /O.CON.KBOX.SC.Y.0088.000000T0000Z-121104T1700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 956 AM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. CHOPPY...STEEP AND SHORT PERIOD SEAS OF 3 TO 6 FEET IN A COMBINATION OF SOUTHEAST SWELLS AND NORTHWEST WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-032200- /O.CON.KBOX.SC.Y.0089.121104T0000Z-121104T1200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 956 AM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING TO 7 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. CHOPPY...STEEP AND SHORT PERIOD SEAS OF 2 TO 4 FEET IN A COMBINATION OF SOUTHEAST SWELLS AND NORTHWEST WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-032200- /O.CON.KBOX.SC.Y.0088.000000T0000Z-121104T1700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 956 AM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. CHOPPY...STEEP AND SHORT PERIOD SEAS OF 4 TO 8 FEET IN A COMBINATION OF SOUTHWEST SWELLS AND NORTHWEST WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-032200- /O.CON.KBOX.SC.Y.0088.000000T0000Z-121104T1200Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 956 AM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. CHOPPY...STEEP AND SHORT PERIOD SEAS OF 4 TO 7 FEET IN A COMBINATION OF SOUTHEAST SWELLS AND NORTHWEST WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NOCERA
642 WHUS71 KBOX 032031 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 431 PM EDT SAT NOV 3 2012 ANZ251-040445- /O.CON.KBOX.SC.Y.0089.121104T0000Z-121104T1200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 431 PM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING TO 7 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-040445- /O.CON.KBOX.SC.Y.0088.000000T0000Z-121104T1700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 431 PM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-040445- /O.CON.KBOX.SC.Y.0088.000000T0000Z-121104T1700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 431 PM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-040445- /O.CON.KBOX.SC.Y.0088.000000T0000Z-121104T1200Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 431 PM EDT SAT NOV 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
884 WHUS71 KBOX 040839 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 339 AM EST SUN NOV 4 2012 ANZ250-254-255-040945- /O.CAN.KBOX.SC.Y.0088.000000T0000Z-121104T1700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 339 AM EST SUN NOV 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THERE MAY BE AN ADDITIONAL OCCASIONAL GUST TO 25 KTS THROUGH 6 AM...OTHERWISE WINDS AND SEAS HAVE DROPPED BELOW 25 KTS AND 5 FEET. $$ ANZ251-040945- /O.CAN.KBOX.SC.Y.0089.000000T0000Z-121104T1200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 339 AM EST SUN NOV 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THERE MAY BE AN ADDITIONAL OCCASIONAL GUST TO 25 KTS THROUGH 6 AM...OTHERWISE WINDS AND SEAS HAVE DROPPED BELOW 25 KTS AND 5 FEET. $$ ANZ256-040945- /O.CAN.KBOX.SC.Y.0088.000000T0000Z-121104T1200Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 339 AM EST SUN NOV 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THERE MAY BE AN ADDITIONAL OCCASIONAL GUST TO 25 KTS THROUGH 6 AM...OTHERWISE WINDS AND SEAS HAVE DROPPED BELOW 25 KTS AND 5 FEET. $$ RLG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 3:31 PM EDT, 31 minutes earlier.
Area forecast discussion, Nov 2, 3:31 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
331 PM EDT FRI NOV 2 2012
.SYNOPSIS...
...UPDATES TO THE NEAR- AND SHORT-TERM FORECAST DISCUSSION ONLY...
A NORTHWEST FLOW OF MAINLY DRY BUT COLDER WEATHER WILL DOMINATE
THROUGH THIS WEEKEND INTO EARLY NEXT WEEK. A DEVELOPING COASTAL
STORM MAY IMPACT THE REGION WITH RAIN AND WIND BY THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WITH A MID-UPR LVL LOW EXITING S/E OF NEW ENGLAND...COUPLED WITH AN
ATTENDANT WEAK SFC SECONDARY COLD FRNT...THAT WE SEE A RESURGANCE OF
COOLER AND DRIER AIR UNDER NWLY FLOW THRU THE OVRNGT PD /SHOULD
REMAIN BLUSTERY OVRNGT/. WILL CONTINUE WITH MOSTLY CLOUDY CONDITIONS...
THAT SHOULD KEEP MINS FROM FALLING WELL-BELOW FREEZING...WILL FCST
LOWS DOWN INTO THE LOW-MID 30S WITH INEFFECTIVE NOCTURNAL COOLING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY INTO SATURDAY NIGHT...
HIGH PRES BEGINS TO BUILD INTO THE RGN...THOUGH CYCLONIC FLOW
PREVAILS ALONG THE BACKSIDE OF THE EWD PROGRESSING LOW. COOLER AND
DRIER AIR USHERS INTO THE NERN CONUS WITH PREVAILING NWLY FLOW
ALLOWS STEEP LAPSE RATES UP TO H85 WHERE TEMPS RESIDE AROUND -4C.
ANTICIPATING THE MIX-DOWN OF MOMENTUM TO ALLOW FOR NWLY WIND GUSTS
AROUND 20 MPH. MAX TEMPS AROUND THE MID-UPR 40S.
CLOUDS WILL GRADUALLY CLEAR INTO THE EVENING PERIOD...BUT WINDS
SHOULD REMAIN A NUISANCE WITH A TIGHT PRES GRADIENT REMAINING ACROSS
THE REGION. WHILE NOT AN IDEAL OVERNIGHT FOR EFFECTIVE RADIATIONAL
COOLING...MINS SHOULD FALL DOWN TO AROUND THE LOW 30S.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
BIG PICTURE...
MAJOR FEATURES ARE TROUGH/REMNANTS OF SANDY OVER THE NORTHEAST
USA/EASTERN CANADA WITH RIDGE OVER THE PLAINS AND CLOSED LOW OVER
THE GULF OF ALASKA. WITHIN THIS PATTERN IS A SHORTWAVE IN
SASKATCHEWAN-MONTANA RIDING OVER THE TOP OF THE UPPER RIDGE. MODELS
INITIALIZE THESE FEATURES SIMILARLY.
THE UPPER PATTERN EVOLUTION LOOKS SIMILAR ON THE VARIOUS MODELS
THROUGH TUESDAY...THEN SMALL DIFFERENCES BETWEEN GFS AND ECMWF.
OVERALL...A BLEND LOOKS REASONABLE THROUGH THE LONG TERM PERIOD.
SATURDAY NIGHT-SUNDAY...
REMNANTS OF SANDY MOVES OFF THROUGH THE MARITIMES. HOWEVER COLD
CORE LINGERS OVER NEW ENGLAND THROUGH SUNDAY AS DOES MOISTURE BELOW
700 MB. SO EXPECT AT LEAST PARTLY CLOUDY SKIES SATURDAY NIGHT AND
SUNDAY MORNING...WITH A CLEARING TREND SUNDAY AFTERNOON.
MIXING DEPTH REACHES 900 MB...WITH WINDS AT THAT LEVEL AROUND 20
KNOTS ON SUNDAY AND TEMPS -1C TO 2C WHICH FULLY MIXED WOULD SUPPORT
MAX TEMPS IN THE UPPER 40S AND LOW 50S. WE USED A BLEND OF MOS
TEMPS FOR THE SATURDAY NIGHT MIN AND SUNDAY MAX TEMPS.
MONDAY-TUESDAY...
HIGH PRESSURE BUILDS SOUTH FROM NORTHERN ONTARIO OVER THE NORTHEAST
USA. A SHORTWAVE FROM THE NORTHERN PLAINS SWEEPS SOUTHEAST ACROSS
THE MID ATLANTIC STATES AND PASSES TO OUR SOUTH MONDAY. THIS MAY
BRING SOME HIGH CLOUDS MONDAY ESPECIALLY TO CT-RI-SE MASS...BUT
OTHERWISE THE HIGH SHOULD DOMINATE WITH DRY WEATHER. TEMPS ALOFT
COOL A COUPLE MORE DEGREES...SO SUPPORTED MAX TEMPS SHOULD BE IN THE
40S.
WEDNESDAY-THURSDAY...
A SHORTWAVE BREAKS OUT OF THE GULF OF ALASKA LOW TODAY AND MOVES
ONSHORE IN THE PACIFIC NORTHWEST SATURDAY. IT THEN SWEEPS SOUTH
THROUGH THE PLAINS TO THE DEEP SOUTH...THEN TURNS THE CORNER NEAR
THE SOUTHEAST USA COAST. IN THE PROCESS OF THIS TURNING...THE
SHORTWAVE GENERATES A SURFACE LOW WHICH DEEPENS AS IT REACHES THE
CAROLINA COAST. THE DIGGING SHORTWAVE ALSO TURNS THE UPPER FLOW SO
THAT IT MOVES UP THE EAST COAST...PROVIDING A PATH FOR THE SURFACE
LOW TO MOVE NORTH TOWARD NEW ENGLAND.
HIGH PRESSURE RETREATS OVER THE MARITIMES...BUT REMAINS IN
POSITION TO ALLOW SOME COLD AIR DRAINAGE INTO THE INTERIOR.
TEMPERATURES WITH THE AIRMASS MAY BE COLD ENOUGH TO PRODUCE SNOW
IN THE INTERIOR...MAINLY OVER THE HILLS OF WESTERN MASS AND
SOUTHWEST NH.
THE LOW ALSO TAPS TROPICAL MOISTURE OVER CUBA AND THE
BAHAMAS...WITH PRECIP WATER VALUES OF 1.5 INCHES PLUS...AND DRAWS
IT NORTH ACROSS THE NEAR- SHORE ATLANTIC. SIMILAR TIMING OF PCPN
ONSET AMONG THE GFS- ECMWF- GGEM...ALL HAVE MEASUREABLE PCPN TO
CT- RI-SE MASS AROUND 12Z WEDNESDAY. THE GFS AND ECMWF HAVE
SIMILAR TRACKS BUT WITH THE ECMWF ABOUT 6-9 HOURS SLOWER. BOTTOM
LINE IS THE SAME...A WET WEDNESDAY FOR SOUTHERN NEW ENGLAND WITH
LEFTOVERS ON THURSDAY AS THE SYSTEM DEPARTS. DUE TO THE TIME
FACTOR AND RESULTING POSSIBILITY OF CHANGES IN THE MODEL OUTPUT IN
FUTURE RUNS WE BACKED OFF ON POPS A LITTLE WITH LIKELY VALUES OVER
CAPE COD AND HIGH-CHANCE OVER RI AND EASTERN MASS.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
SHORT TERM...MODERATE TO HIGH CONFIDENCE.
PREVAILING VFR. AREA OF -SHRA MOVING NE THRU THE ERN NEW ENGLAND
TERMINALS OVER THE NEXT SEVERAL HRS SHOULD NOT AMOUNT TO MUCH
OTHER THAN A NUISANCE LIGHT RAIN. AS THE -SHRA MOVES OFF NEWD INTO
EVNG...WILL SEE CONTINUED CHANCES FOR -SHRA ALONG THE SOUTH COAST
INTO MIDNIGHT SATURDAY...CONTINUED VFR.
THEREAFTER W/NW FLOW PERSISTS THRU THE DAY SATURDAY UNDER SCT-BKN
VFR. W/NW GUSTS ANTICIPATED AROUND 20 KTS.
KBOS TAF...MODERATE TO HIGH CONFIDENCE VFR. -SHRA THE NEXT FEW
HRS.
KBDL TAF...HIGH CONFIDENCE VFR.
OUTLOOK...SUNDAY THROUGH TUESDAY...
SUNDAY THROUGH TUESDAY...MODERATE CONFIDENCE.
GENERALLY VFR THROUGH THE PERIOD. NORTHWEST WINDS SUNDAY MAY GUST
TO 20 KNOTS.
&&
.MARINE...
MODERATE TO HIGH CONFIDENCE THROUGH SATURDAY NIGHT.
SWELL CONTINUES TO LINGER AS NORTHWEST FLOW ENHANCES ACROSS THE
WATERS IN WAKE OF A WEAK SFC COLD FRONTAL BOUNDARY TONIGHT
/SHOWERS WILL LINGER ALONG AND AHEAD OF THE COLD FRNT...NOT
EXPECTING MUCH VSBY IMPACT/. HAVE REVERTED HAZARDS OVER THE WATERS
TO SMALL CRAFT ADVISORIES FOR BOTH WINDS AND SEAS TO ACCOUNT FOR
THE LIKELIHOOD OF W/NW GUSTS UP TO 25 KTS...ESPECIALLY DURING THE
DAY SATURDAY.
WHILE WINDS ACROSS THE INNER WATERS MAY REMAIN BELOW THRESHOLDS...
FEEL THERE IS A HIGH LIKELIHOOD FOR GUSTS AROUND 20 KTS UP TO 25
KTS AND THEREFORE ISSUED SMALL CRAFTS ACCORDINGLY. ONLY HARBORS
WILL BE SHELTERED FROM THE STRONG GUSTS...BUT CAN NOT RULE OUT A
GUST AROUND 20 KTS.
OUTLOOK...SUNDAY THROUGH TUESDAY...
SUNDAY...MODERATE CONFIDENCE.
NORTHWEST WINDS GUSTING 20 TO 25 KNOTS...SO THERE IS A LOW POTENTIAL
FOR SMALL CRAFT HEADLINES DUE TO WIND. LINGERING 5 FOOT SEAS ON THE
SOUTHERN OUTER WATERS WILL DIMINISH.
MONDAY-TUESDAY...MODERATE CONFIDENCE.
WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT THRESHOLDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT
SATURDAY FOR ANZ250-254>256.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 PM EDT THIS
EVENING FOR ANZ235.
&&
SYNOPSIS...WTB/SIPPRELL
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...WTB
AVIATION...WTB/SIPPRELL
MARINE...WTB/SIPPRELLHazardous weather outlook, Nov 2, 4:11 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 411 AM EDT FRI NOV 2 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-030815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 411 AM EDT FRI NOV 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COASTAL STORM MAY AFFECT NEW ENGLAND WEDNESDAY AND THURSDAY. THERE IS A LOW CHANCE OF WIND ADVISORY HEADLINES WEDNESDAY...WITH THE BEST CHANCE IN THE COASTAL PLAIN. THERE IS ALSO A LOW CHANCE OF ACCUMULATING WET SNOW WEDNESDAY...PRIMARILY IN WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-030815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 411 AM EDT FRI NOV 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A DEVELOPING COASTAL STORM MAY BRING A LOW CHANCE FOR NORTHEAST GALES WEDNESDAY AND A LOW CHANCE OF NORTHWEST GALES THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 2, 3:47 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 347 PM EDT FRI NOV 2 2012 RIZ006-008-032000- WASHINGTON RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...NARRAGANSETT...WESTERLY...BLOCK ISLAND 347 PM EDT FRI NOV 2 2012 THE FOLLOWING MESSAGE IS TRANSMITTED AT THE REQUEST OF THE CENTERS FOR DISEASE CONTROL AND PREVENTION (CDC): IN THE WAKE OF SANDY...IT IS IMPORTANT FOR CITIZENS TO REMEMBER THE FOLLOWING INFORMATION TO PROTECT YOUR LIFE AND HEALTH AND THAT OF YOUR FAMILY: * DRINK CLEAN...SAFE WATER AND EAT SAFE...UNCONTAMINATED FOOD * KEEP GENERATORS OUTSIDE AT LEAST 25 FT FROM DOORS...WINDOWS AND VENTS * DO NOT GRILL INSIDE YOUR HOME...THE FUMES CAN KILL * NEVER TOUCH A DOWNED POWER LINE OR ANYTHING TOUCHING ONE * USE 1 CUP OF BLEACH FOR EACH GALLON OF WATER TO REMOVE MOLD * NEVER MIX BLEACH AND AMMONIA...THE FUMES CAN KILL * WASHING YOUR HANDS PREVENTS ILLNESS * SEEK HELP IF HAVING TROUBLE COPING FOR MORE LIFE SAVING HEALTH RELATED INFORMATION CALL THE CDC AT 800-232-4636...TTY 888-232-6348. HTTP://EMERGENCY.CDC.GOV/DISASTERS/ SIPPRELL
Nearby
Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.